Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 284, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 24, 2014, 8:26 AM EST for Telfair County, Wilcox County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2014, 8:26 AM EST (13:26 UTC)
- Expired
- Nov 24, 2014, 9:00 AM EST
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS52 KFFC 241326
SVRFFC
GAC271-315-241400-
/O.NEW.KFFC.SV.W.0284.141124T1326Z-141124T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EST MON NOV 24 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WILCOX COUNTY IN CENTRAL GEORGIA...
WESTERN TELFAIR COUNTY IN CENTRAL GEORGIA...
* UNTIL 900 AM EST
* AT 825 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
FITZGERALD...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCRAE...JACKSONVILLE...WORKMORE...CHINA HILL...HORSE CREEK WMA AND
TEMPERANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3178 8303 3179 8304 3180 8308 3181 8309
3181 8314 3182 8314 3182 8315 3185 8318
3185 8323 3207 8287 3183 8281 3178 8286
3178 8289 3179 8290 3178 8292 3179 8298
3178 8299
TIME...MOT...LOC 1325Z 236DEG 38KT 3179 8316
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 6:45 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 24, 6:45 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 AM EST MON NOV 24 2014 .UPDATE... MADE A FEW ADJUSTMENTS TO THE POPS AND WEATHER ACROSS THE SOUTHERN AND EASTERN EDGES OF THE FORECAST AREA TO ACCOUNT FOR INCREASED CONVECTION MOVING ACROSS FAR SOUTH GEORGIA AND BRUSHING THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE AREA. ADJUSTED CLOUDS A LITTLE AS WELL. 20 && .PREV DISCUSSION... /ISSUED 337 AM EST MON NOV 24 2014/ SHORT TERM /TODAY THROUGH TUESDAY/... COLD FRONT SWEEPS ACROSS THE FORECAST AREA TODAY. INDICATIONS ARE PASSAGE WILL BE GENERALLY DRY ACROSS THE MAJORITY OF THE AREA AND I HAVE KEPT POPS CONFINED MAINLY TO SOUTHERN AND EASTERN PORTIONS OF THE AREA WHERE BETTER MOISTURE AND MARGINAL INSTABILITY REMAIN. WILL NEED TO KEEP AN EYE OUT FOR ANY SHOWERS ACROSS WESTERN PORTIONS EARLY IN THE DAY ALONG AND AHEAD OF THE FRONT. ENOUGH INSTABILITY ACROSS THE FAR SOUTH AND EAST TO INCLUDE A CHANCE OF THUNDER FOR THIS AFTERNOON. SOME SHEAR IS PRESENT DUE TO STRONG MID-LEVEL WINDS BUT IS GENERALLY UNIDIRECTIONAL AND SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY. FRONT STALLS OUT SOMEWHERE JUST SOUTH OF THE FORECAST AREA TONIGHT AS THE UPPER-LEVEL TROUGH AXIS REMAINS WEST OF THE REGION. MOISTURE RETURNS TUESDAY FROM THE SOUTH AS A STRONG SHORT WAVE DIGS TO THE LOWER MISSISSIPPI VALLEY INDUCING FAIRLY RAPID SURFACE LOW DEVELOPMENT IN THE NORTHERN GULF OF MEXICO. LOW MOVES ACROSS THE FLORIDA PENINSULA TO THE SOUTHEAST ATLANTIC COASTAL WATERS WHICH KEEPS THE BEST PRECIPITATION CHANCES SOUTH AND EAST OF OUR AREA...BUT SCATTERED SHOWERS ARE EXPECTED TO SPREAD NORTHWARD DURING THE DAY TUESDAY. 20 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... SURFACE LOW MOVING ACROSS FLORIDA AND UP THE COAST OF THE CAROLINAS TUESDAY NIGHT AND WEDNESDAY. THIS WILL SPREAD SHOWERS BACK TO THE NORTHWEST ACROSS MUCH OF THE FORECAST AREA WITH HIGHEST POPS OVER EASTERN SECTIONS. THERE REMAINS THE POSSIBILITY OF SOME MIX OF PRECIPITATION ACROSS NORTHEAST GA TUESDAY NIGHT. WILL CONTINUE TO WATCH FOR THIS...HOWEVER NOT LOOKING FOR ANY ACCUMULATIONS. MODEL THICKNESS VALUES VARY SOME OVER THIS AREA TUESDAY NIGHT BUT FOR NOW SEEMS AS THOUGH THE CRITICAL THICKNESS VALUES STAY WEST OF THE AREA. SHOWERS ENDING FROM THE WEST WEDNESDAY AS THE SURFACE LOW MOVES UP THE ATLANTIC COAST. UPPER FLOW BECOMING MORE NORTHWEST ON WEDNESDAY BUT GRADUALLY TRANSITIONS TO ZONAL BY THE END OF THE PERIOD. DRY THURSDAY THROUGH SATURDAY...BUT A FRONT GETS PUSHED INTO THE TN VALLEY ON SUNDAY AND THERE MAY BE A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NORTH. 41 && AVIATION... 12Z UPDATE... MAINLY MVFR CEILINGS ACROSS THE NORTHERN 2/3 OF THE AREA CURRENTLY. IFR/LIFR CEILINGS ACROSS THE FAR SOUTH. EXPECTING A SLOW IMPROVING TREND WITH MOST AREAS VFR BY 16-18Z. WILL SEE SCATTERED MVFR OR LOWER VISIBILITIES BETWEEN 12Z AND 14Z AS WELL. SCATTERED SHOWERS WILL PERSIST ACROSS THE FAR SOUTHERN PORTION OF THE FORECAST AREA...BUT WILL STAY SOUTH OF THE TAF SITES. SOUTHWEST WINDS 6-10KT THROUGH 14Z...INCREASING TO 10-14KT W/ GUSTS 18-24KT AND BECOMING WESTERLY 14Z-18Z. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS EXCEPT MEDIUM CONFIDENCE ON TIMING OF TRANSITION FROM IFR TO MVFR AND EVENTUALLY VFR CEILINGS DURING THE DAY. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 41 57 40 / 20 10 10 60 ATLANTA 67 41 56 39 / 10 10 10 50 BLAIRSVILLE 63 36 54 36 / 20 10 10 50 CARTERSVILLE 64 38 55 38 / 10 10 10 40 COLUMBUS 73 44 57 41 / 20 10 20 70 GAINESVILLE 66 40 55 39 / 10 10 10 50 MACON 74 44 58 41 / 30 20 40 80 ROME 63 36 55 37 / 10 10 10 20 PEACHTREE CITY 68 37 56 38 / 10 10 10 60 VIDALIA 77 51 60 45 / 60 30 60 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Nov 24, 5:55 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 AM EST MON NOV 24 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 555 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING INTO THIS AFTERNOON OVER PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA. SOME MOISTURE WILL LINGER OVER CENTRAL GEORGIA TODAY AS A COLD FRONT MOVES INTO THE STATE. A FEW THUNDERSTORMS ARE POSSIBLE TODAY GENERALLY SOUTH AND EAST OF A LINE FROM FORT BENNING TO MACON TO WASHINGTON. LIMITED INSTABILITY SHOULD KEEP THE THUNDERSTORMS BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Nov 24, 7:04 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 AM EST MON NOV 24 2014
GAZ106-108-241245-
CRISP GA-WILCOX GA-
704 AM EST MON NOV 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRISP AND WILCOX
COUNTIES UNTIL 745 AM EST...
AT 704 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARABI TO 8
MILES NORTHWEST OF ASHBURN...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP AND
WILCOX COUNTIES THROUGH 745 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...ABBEVILLE...ROCHELLE...ARABI...PITTS...ANTIOCH CHURCH...
DOUBLE RUN...CEDAR CREEK...HATLEY...WENONA...OWENSBORO...SEVILLE AND
EAST CRISP.
LAT...LON 3181 8381 3192 8376 3213 8337 3213 8336
3210 8336 3210 8332 3209 8332 3209 8331
3185 8327 3185 8361 3180 8361
TIME...MOT...LOC 1204Z 245DEG 34KT 3185 8375 3177 8378Special weather statement, Nov 24, 7:56 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 AM EST MON NOV 24 2014
GAZ108>110-241330-
DODGE GA-TELFAIR GA-WILCOX GA-
756 AM EST MON NOV 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN DODGE...TELFAIR
AND WILCOX COUNTIES UNTIL 830 AM EST...
AT 754 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN NEAR ABBEVILLE...MOVING NORTHEAST AT 55
MPH.
OCCASIONAL LIGHTNING AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH
THIS STORM.
RAINFALL AMOUNTS AROUND ONE HALF INCH CAN BE EXPECTED ACROSS
DODGE...TELFAIR AND WILCOX COUNTIES...INCLUDING AREAS AROUND
MCRAE...EASTMAN...ABBEVILLE...HELENA...MILAN...RHINE...CHAUNCEY...
JACKSONVILLE...UNION...ANTIOCH CHURCH...WORKMORE...CHINA HILL...
BROWNING...GODWINSVILLE...ACHORD...FIVE POINTS...HORSE CREEK WMA...
TEMPERANCE AND JAY BIRD SPRINGS.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3181 8309 3181 8314 3185 8318 3185 8334
3205 8345 3211 8335 3210 8334 3215 8330
3228 8309 3225 8305 3215 8299 3217 8294
3213 8294 3212 8292 3207 8287 3182 8281
3178 8287 3179 8298 3178 8301
TIME...MOT...LOC 1254Z 239DEG 49KT 3195 8327
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:04 AM EST | Special Weather Statement | FFC | Crisp, Wilcox | 41 min |
| Nov 24, 7:56 AM EST | Special Weather Statement | FFC | Dodge, Telfair | 34 min |
| Nov 24, 8:46 AM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 44 min |
| Nov 24, 9:29 AM EST | Special Weather Statement | FFC | Emanuel, Toombs | 46 min |
| Nov 24, 11:01 AM EST | Special Weather Statement | FFC | Dodge | 29 min |
| Nov 24, 11:45 AM EST | Special Weather Statement | FFC | Telfair | 30 min |
| Nov 24, 12:06 PM EST | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen, Wheeler | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.